MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE COMMAND; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE COMMAND; WIRE, GUIDE, CATHETER
Model Number 1013731
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the procedure was to treat a mildly calcified lesion in the anterior tibial artery.The ht command 18 guide wire was advanced through the sheath introducer and a crossing catheter was advanced.When re-loading the command guide wire, the black coating was noticed to be peeling off therefore the guide wire was not reused.Another command wire was used to continue the procedure without issue.There were no adverse patient effects reported and no clinically significant delays in the procedure.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported peeled/delaminated was confirmed as material separation.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation determined the reported peeled/delaminated appears to be related to the operational context of the procedure.It was reported that when re-loading the guide wire, peeling was noted on the wire.Analysis of the returned wire confirmed the peeling as polymer separation.The analysis also tears (chatter marks) on the polymer.This type of damage can occur when an accessory device interacts with the wire.Manipulation of the devices when an interaction occurs can result in polymer damage such as bunching, tearing, and separation.Additionally, bends were noted on the distal end of the wire.Damage sustained during use could contribute to interaction between the wire an accessory device.In this case, there is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE COMMAND
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20336293
Report Number2024168-2024-11499
Device Sequence Number7979353
Product Code DQX
UDI-Device Identifier08717648212130
UDI-Public(01)08717648212130(17)260531(10)4062961
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K172073
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model Number1013731
Device Catalogue Number1013731
Device Lot Number4062961
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by Manufacturer11/19/2024
Initial Report FDA Received Date09/30/2024
Supplement Report FDA Received Date12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CROSSING CATHETER; INTRODUCER SHEATH
Patient SexUnknown